Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 6, NWS Lake Charles, LA

April 7, 2019Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Apr 7, 2019, 4:36 PM CDT for Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 4:36 PM CDT (21:36 UTC)
Expired
Apr 7, 2019, 5:00 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

276 
WFUS54 KLCH 072136
TORLCH
LAC079-072200-
/O.NEW.KLCH.TO.W.0006.190407T2136Z-190407T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
436 PM CDT Sun Apr 7 2019

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Rapides Parish in central Louisiana...

* Until 500 PM CDT.
    
* At 436 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Boyce, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Timber Trails around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3149 9269 3147 9269 3147 9271 3145 9270
      3145 9268 3143 9269 3141 9268 3140 9269
      3140 9267 3139 9266 3142 9247 3123 9263
      3133 9281 3150 9269 3150 9268
TIME...MOT...LOC 2136Z 212DEG 44KT 3135 9268 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RM12
1 follow-up statement
749 
WWUS54 KLCH 072141
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
441 PM CDT Sun Apr 7 2019

LAC079-072200-
/O.CON.KLCH.TO.W.0006.000000T0000Z-190407T2200Z/
Rapides LA-
441 PM CDT Sun Apr 7 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL RAPIDES PARISH...
    
At 441 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Boyce, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Rapides Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3150 9268 3149 9269 3147 9269 3147 9270
      3144 9270 3145 9268 3143 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3141 9253
      3130 9263 3138 9276 3150 9269
TIME...MOT...LOC 2141Z 212DEG 44KT 3140 9264 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RM12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 1:35 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 7, 1:35 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
135 PM CDT Sun Apr 7 2019

.UPDATE...
Updated for SVR Watch for this afternoon until 9 PM.

&&

.PREV DISCUSSION... /issued 1229 PM CDT Sun Apr 7 2019/

AVIATION...Generally MVFR ceilings are expected across the region
this afternoon ahead of an approaching line of storms. Storms will
impact KBPT over the few hours then KLFT late afternoon to early
evening. Gusty winds and low vis in +TSRA is expected. IFR
conditions are expected tonight behind the line with a gradual
improvement tomorrow morning.

PREV DISCUSSION... /issued 1007 AM CDT Sun Apr 7 2019/

UPDATE...
System continues to evolve over Texas this morning. A watch has
been posted to the west as storms extend from Brownsville north
into a surface low near Bryan then northeast across SHV. This
whole system is being supported by moisture getting pulled in
from the gulf and upper lvl energy swinging in fm the west.
Sounding data from KLCH this am has precip water about 1.5 inches
near the daily max... MU Cape 2841 j/kg w/ a warm nose aloft from
850 through 700 mb.... LI's around -9. There will be a threat of
severe storms this afternoon into the evening hours as the bndry
movs east through se Tx and finally into srn La today. The main
threat will be from hail... winds... and isolated tornado's. In
addition... slower movg storms will produce copious amounts of
rains which can and would cause issues w/ minor flooding as the
ground remains saturated over se Tx and srn La from recent rains.
Current zones look fine.

PREV DISCUSSION... /issued 628 AM CDT Sun Apr 7 2019/

AVIATION...

IFR/MVFR stratus will continue through early afternoon before a
line of thunderstorms approaches from the west. Currently, the
line of thunderstorms is expected to impact area TAF sites as
follows: KBPT from 18Z-21Z, KLCH from 19Z-22Z, KAEX/KARA/KLFT from
roughly 21Z-00Z. Stronger thunderstorms within the line will be
capable of winds 25-30 knots sustained with gusts over 30-35 knots
possible. -SHRA will likely linger through 06Z before dissipating,
but IFR ceilings will continue through the overnight hours.

PREV DISCUSSION... /issued 517 AM CDT Sun Apr 7 2019/

DISCUSSION...
Warm overnight as temperatures have held in the lower
to middle 70s under a blanket of clouds and steady southerly
winds. Patchy light fog once again has formed over the area
although visibilities are higher due to increased winds.

A deepening upper level trough is continuing to target southeast
Texas and southwest Louisiana today through tonight. At the
surface...a surface low is expected to develop along the central
Texas coast and move northeast into southeast Texas tonight.

A large Mesoscale Convective System is expected to develop this
morning across the Texas coast and move up into southeast Texas
later this morning and into southwest Louisiana this afternoon.
A two prong threat for severe thunderstorms and flash flooding is
possible for the area. SPC has placed us in a slight risk for
severe thunderstorms with large hail, damaging winds, and isolated
tornadoes possible today and tonight. In addition, Precipitable
Water values will increase to near 2 inches in the atmospheric
column across the area. Deep moisture will be in place for flash
flooding to occur where training of cells develop and where
saturated soils can no longer hold addition water. HPC indicates
rainfall rates could exceed 2-3 inches an hour in the approaching
MCS system. Even after the initial line moves through, additional
showers and thunderstorms are expected to develop in the vicinity
of the trough early tonight.

A Flash Flood watch has been issued for the area today and tonight
to account for recent heavy flooding rains and saturated soils.

Drier air will filter into the area Monday as the passing surface
low and cold front finally moves through. Stable dry conditions
are expected through mid week before the next upper level trough
digs into the Colorado Rockies and New Mexico. Upper level flow
will return to the southwest and surface southerly flow will draw
the moisture back in for rains to return in earnest next weekend.

MARINE...
Patchy fog this morning along the nearshore waters will dissipate
by noontime. Periods of moderate southerly winds will continue today
ahead of a series of disturbances that will move through. These
disturbances will bring periods of showers and strong thunderstorms
before a cold front finally pushes off the coast early Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  75  56  81 /  80  50  30  10
LCH  64  78  59  81 /  70  20  20  10
LFT  66  78  61  80 /  80  30  20  10
BPT  62  78  59  81 /  70  20  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
     052>055-073-074.

     Coastal Flood Advisory until 6 PM CDT this evening for LAZ052-
     073-074.

TX...Flash Flood Watch through late tonight for TXZ180-201-215-216-
     259>262.

     Coastal Flood Advisory until 6 PM CDT this evening for TXZ215.

GM...None.
&&

PUBLIC...19
Hazardous weather outlook, Apr 7, 4:30 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
082130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight
Strong storms over central Louisiana are expected to draw to a
close through the evening and into the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
A weak cool front moves through tomorrow with dry weather becoming
established.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-082130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight
Storm over the coastal waters through the evening and into the
overnight hours. Southerly winds will continue.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Cool front moves through tomorrow morning hours with winds
becoming northwest.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 7, 3:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     MARINE TSTM WIND 5 S GROVES              29.88N 93.91W
04/07/2019  M40 MPH          JEFFERSON          TX   PUBLIC

            PERSONAL WEATHER STATION ALONG SABINE LAKE MEASURED WIND
            GUST TO 35KTS. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Special weather statement, Apr 7, 3:28 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Sun Apr 7 2019

LAZ030>032-041>043-074-072115-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-East Cameron LA-
328 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...WESTERN EVANGELINE...WESTERN ACADIA...
EASTERN CALCASIEU AND ALLEN PARISHES UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to 6 miles northwest of Creole.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Jennings, Oakdale, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Basile, Oberlin, Elton, Mermentau, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Mittie and Dry
Creek.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Louisiana.

LAT...LON 2978 9321 3077 9333 3090 9262 3089 9251
      3011 9254 3009 9263 3004 9272 3004 9262
      3002 9262 2977 9317
TIME...MOT...LOC 2028Z 256DEG 18KT 3065 9317 2988 9317

Tingler
Local storm report, Apr 7, 3:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     3 S CARLYSS             30.13N 93.38W
04/07/2019  M61 MPH          CALCASIEU          LA   ASOS

            WIND GUST OF 53KTS REPORTED AT SOUTHLAND FIELD AIRPORT
            ASOS - KUXL.

&&

SWARTHEN
Local storm report, Apr 7, 3:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 SE VIDOR              30.12N 93.99W
04/07/2019                   ORANGE             TX   TRAINED SPOTTER

            TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO
            DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100
            BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY
            RADAR.

&&

SWARTHEN
Local storm report, Apr 7, 4:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     2 SSW CENTRAL GARDENS   29.96N 94.04W
04/07/2019                   JEFFERSON          TX   PUBLIC

            SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN
            BEAUXART GARDENS. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Special weather statement, Apr 7, 4:30 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019

LAZ028-029-032-033-072215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
430 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...EVANGELINE...
WESTERN AVOYELLES AND CENTRAL ST. LANDRY PARISHES UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ville Platte to near Alexandria. Movement
was north at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Opelousas, Pineville, Ville Platte, Bunkie, Mamou,
Cheneyville, Turkey Creek, Effie, Ball, Pine Prairie, Lecompte,
Hessmer, Chataignier, Bayou Chicot, Tioga, Timber Trails, Prairie
Ronde, Esler Regional Airport and Indian Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.

LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
      3140 9214 3052 9209 3052 9247 3141 9253
      3141 9252 3148 9221
TIME...MOT...LOC 2128Z 200DEG 32KT 3121 9237 3056 9226

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:02 PM CDTSpecial Weather StatementLCHRapides43 min
Apr 6, 8:44 PM CDTSpecial Weather StatementLCHRapides46 min
Apr 6, 8:50 PM CDTSevere Thunderstorm WarningLCHRapides25 min
Apr 6, 8:59 PM CDTTornado WarningLCHRapides46 min
Apr 7, 4:18 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more15 hr
Apr 7, 10:42 AM CDTRiver Flood WarningLCHRapides19 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHAllen21 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 7, 1:11 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron19 min
Apr 7, 1:17 PM CDTSpecial Marine WarningLCH88 min
Apr 7, 1:43 PM CDTCoastal Flood AdvisoryLCHCameron2 hr
Apr 7, 1:48 PM CDTSpecial Weather StatementLCHEvangeline42 min
Apr 7, 1:57 PM CDTSpecial Weather StatementLCHRapides48 min
Apr 7, 2:10 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron65 min
Apr 7, 2:34 PM CDTSpecial Weather StatementLCHRapides41 min
Apr 7, 2:45 PM CDTSpecial Marine WarningLCH90 min
Apr 7, 2:47 PM CDTTornado WarningLCHVernon28 min
Apr 7, 2:49 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides26 min
Apr 7, 2:56 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon49 min
Apr 7, 3:19 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides41 min
Apr 7, 3:28 PM CDTSpecial Weather StatementLCHAllen, Cameron, Jefferson Davis47 min
Apr 7, 3:44 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon31 min
Apr 7, 3:54 PM CDTAreal Flood AdvisoryLCHRapides2 hr
Apr 7, 4:02 PM CDTSevere Thunderstorm WarningLCHAvoyelles43 min
Apr 7, 4:30 PM CDTSpecial Weather StatementLCHEvangeline45 min
Apr 7, 4:59 PM CDTTornado WarningLCHAvoyelles21 min
Apr 7, 5:14 PM CDTFlash Flood WarningLCHAcadia, Avoyelles, Evangeline, Rapides, Saint Landry3 hr
Apr 7, 5:47 PM CDTSpecial Weather StatementLCHAvoyelles43 min
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion5 days

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.